Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 89, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 1, 2001, 3:33 PM EDT for Morgan County, Ohio. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 1, 2001, 3:33 PM EDT (19:33 UTC)
- Expired
- Jul 1, 2001, 4:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Morgan County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 3:40 PM EDT | Thunderstorm Wind | Countywide, OH | Scattered locations, mainly over the northern portion, had trees or large branches blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 12:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 591 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
670
WUUS51 KRLX 011933
SVRRLX
OHC115-012000-
/NEW.KRLX.SV.W.0140.011933-012000/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
333 PM EDT SUN JUL 1 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORGAN COUNTY IN OHIO...
* UNTIL 400 PM EDT...
* AT 324 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 6 MILES NORTHWEST OF MALTA...MOVING SOUTHEAST AT 30
MPH.
* SOME LOCATIONS IN THE WARNING AREA INCLUDE...MCCONNELSVILLE AND
CHESTERHILL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3977 8207 3973 8207 3972 8202 3946 8204
3946 8185 3951 8182 3949 8172 3954 8174
3959 8172 3959 8160 3966 8159 3966 8166
3976 8166What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:27 PM EDT, 6 minutes earlier.
Area forecast discussion, Jul 1, 3:27 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 327 PM EDT SUN JUL 1 2001 NOT A LOT OF CHANGE TO THE GOING PACKAGE. FRONT SHOULD BE NEAR CRW/HTS CORRIDOR AROUND 00Z...WILL CUT OUT POPS NORTH OF HERE AFTER 00Z. WITH FRONT CLEARING CWA BY MIDNIGHT. WILL LIKELY USE EVENING GROUPS TO HANDLE SHRA/TSRA BEFORE FROPA. SEVERE WEATHER THREAT WILL CONTINUE PRIOR TO FROPA WITH PLENTY OF INSTABILITY HAVING BUILT UP THIS AFTERNOON. AFTER FRONTAL PASSAGE...CLEAR SAILING FOR THE NEXT COUPLE OF DAYS WITH A REFRESHING AIRMASS. WITH POSSIBILITY OF A NEW WATCH IN THE OFFING...WILL HOLD ON TO ZONES FOR A LITTLE BIT BEFORE ISSUANCE. .RLX... WV...NONE. VA...NONsE. KY...NONE. OH...NONE. .END/CL
In the hours before
Special weather statement, Jul 1, 9:37 AM EDT, 5 hours 56 minutes before
KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-011700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 937 AM EDT SUN JUL 1 2001 ...MODERATE RISK OF SEVERE WEATHER TODAY ACROSS SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA... A COLD FRONT WILL BE RUSHING SOUTHWARD TOWARDS OUR REGION TODAY...CROSSING OUR AREA DURING THE AFTERNOON AND EVENING HOURS. THIS FRONT WILL ULTIMATELY USHER IN COOLER AND DRIER AIR...BUT BEFORE THEN...SEVERE THUNDERSTORMS WILL BE A THREAT THIS AFTERNOON AND EVENING ACROSS THE ENTIRE REGION. THE GREATEST THREAT OF SEVERE WEATHER WILL ROUGHLY LIE NORTH OF A LINE FROM ELKINS TO CHARLESTON TO ASHLAND KENTUCKY. THIS ENCOMPASSES MOST OF NORTHERN WEST VIRGINIA AND SOUTHEAST OHIO. SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE SOUTH OF THIS LINE...BUT THE RISK IS SOMEWHAT LESS. WE EXPECT THE INITIAL LINE OF STORMS TO REACH SOUTHEAST OHIO DURING THE EARLY AFTERNOON HOURS...AROUND 1 OR 2 PM. THESE STORMS WILL RACE SOUTH AND EAST DURING THE AFTERNOON AND EARLY EVENING HOURS. MORE STORMS MAY ACCOMPANY THE COLD FRONT AS IT CROSSES LATER ON. THE FRONT WILL EXIT OUR REGION INTO SOUTHERN KENTUCKY AND VIRGINIA AROUND MIDNIGHT...TAKING ANY REMAINING STORMS WITH IT. THE MAIN THREAT FROM THESE STORMS WILL BE WIND DAMAGE. WIND GUSTS OF 60 TO 70 MPH...POSSIBLY EVEN HIGHER...ARE EXPECTED IN THE STRONGEST STORMS. LARGE HAIL...GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER...IS ALSO A POSSIBILITY. AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT AS WELL. AS ALWAYS...ANY THUNDERSTORM CAN PRODUCE TORRENTIAL RAINFALL AND CLOUD-TO-GROUND LIGHTNING. TAKE STEPS NOW TO PREPARE FOR THIS EXPECTED SEVERE WEATHER OUTBREAK. BRING ITEMS SUCH AS TOYS AND LAWN FURNITURE INDOORS. UNPLUG LARGE APPLIANCES BEFORE THE STORMS APPROACH TO AVOID DAMAGE FROM ELECTRICAL SURGES. KEEP AN EYE TO THE SKY AND STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR LATER STATEMENTS...WATCHES OR WARNINGS. .END/CL
Special weather statement, Jul 1, 2:22 PM EDT, 1 hour 11 minutes before
OHZ066-067-075-076-085-WVZ009>011-019-020-031-011900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 222 PM EDT SUN JUL 1 2001 HERE IS A SPECIAL WEATHER STATEMENT FOR PERRY...MORGAN...ATHENS... MEIGS...WASHINGTON IN EASTERN OHIO...PLUS WOOD...PLEASANTS...TYLER... RITCHIE...DODDRIDGE...AND HARRISON IN WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. A LINE OF THUNDERSTORMS HAS DEVELOPED OUT AHEAD OF THE COLD FRONT. AT 2:20 PM...THE THUNDERSTORMS STRETCHED FROM NEAR WHEELING ON WEST TO ZANESVILLE AND LANCASTER IN OHIO. THE STORMS WERE RACING EAST AND SOUTHEAST AT 40 TO 45 MPH. THE STORMS WILL BE AFFECTING PERRY AND MORGAN COUNTIES IN OHIO BETWEEN 2:30 AND 3:30 PM. BY 4 O'CLOCK...THE STORMS COULD BE REACHING THE MIDDLEBOURNE...SAINT MARYS...MARIETTA...ATHENS...PARKERSBURG REGION. WIND GUSTS OF 40 MPH COULD EASILY OCCUR. OF COURSE...LIGHTNING IS ALWAYS POTENTIALLY DANGEROUS. BEING A WEEKEND...DO NOT GET CAUGHT OUTSIDE. KEEP AN EYE ON THE WESTERN AND NORTHWESTERN HORIZON. SEEKS SHELTER INSIDE BEFORE THE STORMS HIT. DO NOT PARK VEHICLES UNDER LARGE TREES. BOATERS ON THE OHIO RIVER SHOULD ALLOW ENOUGH TIME TO GET OFF THE WATER. .END / KTB / NATIONAL WEATHER SERVICE
Special weather statement, Jul 1, 3:14 PM EDT, 19 minutes before
OHZ066-067-075-076-085-WVZ009>011-019-020-031-012000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 314 PM EDT SUN JUL 1 2001 HERE IS A SPECIAL WEATHER STATEMENT FOR PERRY...MORGAN...ATHENS... MEIGS...WASHINGTON COUNTIES IN EASTERN OHIO...PLUS WOOD... PLEASANTS...TYLER...RITCHIE...DODDRIDGE...AND HARRISON COUNTIES IN WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. AHEAD OF A COLD FRONT...A LINE OF THUNDERSTORMS IS RACING SOUTHEAST AT 35 TO 40 MPH. AT 3:15 PM...THE LINE STRETCHED FROM NEAR MOUNDSVILLE...ON WEST TO THE MCCONNELSVILLE...NEW LEXINGTON VICINITY IN EASTERN OHIO BY 4 O'CLOCK...THE STORMS COULD BE NEAR THE MIDDLEBOURNE...SAINT MARYS...MARIETTA...ATHENS. BETWEEN 4 AND 5 O'CLOCK THE STORMS WILL BE STREAKING THROUGH THE ROUTE 50 CORRIDOR...FROM PARKERSBURG ON EAST...TOWARD PENNSBORO...WEST UNION...AND CLARKSBURG. POMEROY OHIO COULD ALSO BE AFFECTED BETWEEN 4 AND 5 O'CLOCK. WIND GUSTS OF 40 MPH COULD EASILY OCCUR. THAT WOULD BE STRONG ENOUGH FOR SOME TREE DAMAGE. OF COURSE...LIGHTNING IS ALWAYS POTENTIALLY DANGEROUS. WARNINGS MAY BE ISSUED ON THE STRONGEST STORMS. BEING A WEEKEND...DO NOT GET CAUGHT OUTSIDE. KEEP AN EYE ON THE WESTERN AND NORTHWESTERN HORIZON. SEEKS SHELTER INSIDE BEFORE THE STORMS HIT. DO NOT PARK VEHICLES UNDER LARGE TREES. .END / KTB / NATIONAL WEATHER SERVICE
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:48 PM EDT | Severe Thunderstorm Warning | RLX | Washington | 42 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.